Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 226, NWS North Platte, NE

June 15, 2005Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2005, 11:18 PM MDT for Sheridan County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2005, 11:18 PM MDT (05:18 UTC)
Expired
Jun 16, 2005, 12:15 AM MDT
In force
57 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 5.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2005-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2005-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:24 PM MDT, 8 hours 54 minutes earlier.

Area forecast discussion, Jun 15, 2:24 PM MDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 PM CDT WED JUN 15 2005

.DISCUSSION...
SFC RIDGE ACROSS E NEB WITH TROUGH TO THE WEST IN CO/WY.
RADAR...IR AND LIGHTNING DATA SHOWING PLENTY OF CONVECTION ACROSS CO
AND SW WY. H5 FIELDS BETWEEN GFS/NAM AT INITIALIZATION OVER 20M OFF
ACROSS THE REGION. THESE HEIGHTS HOWEVER COME IN LINE AT 00Z
COINCIDENT WITH PW VALUES OF NEAR ONE INCH. TD/S IN THE LOW TO MID
60S ACROSS W KS SHOULD CONTINUE TO ADVECT NORTH THIS EVENING WITH LEE
TROUGH TO THE WEST AND SFC HIGH TO THE EAST. FOR LIFT...MODELS
DEPICTING A FEW FEATURES THAT COULD PROVIDE A FOCUS. FIRST IS
CONVECTION FIRING IN CO. THIS STRENGTHENING SW IS PROGGED TO GENERATE
AN MCS IN THE REGION...LATITUDE IS THE QUESTION. A BLEND OF NAM/GFS
PUTS GREATEST CHANCES SOUTHERN THIRD OF CWA. BOTH MODELS...SHOW BLACK
HILLS DEVELOPMENT OVERNIGHT AFFECTING THE CWA WITH NW FLOW AT H5. NAM
MERGES BLACK HILLS ACTIVITY WITH CO STORMS...WHEREAS GFS KEEPS THE
TWO FEATURES SEPERATE. THIRD COMPONENT WILL BE WAA AT H7. NAM BROADER
WITH WAA REGIME...WHEREAS GFS COMPRISED OF A FEW POCKETS. WITH THESE
FACTORS...HAVE INCLUDED OVERNIGHT POPS WITH SCATTERED WORDING WEST
AND SOUTH...AND SCH FURTHER NORTHEAST. FOR TOMORROW...SFC RIDGE
REMAINS TO THE EAST WITH RECIRCULATION OF COOLER AIR INTO THE CWA.
PERHAPS CAN BE SEEN AS A BACKDOOR COLD FRONT WHICH WILL ALLOW FOR
BEST WARMING AND FEWER CLOUDS WEST. NAM/GFS KEEP A WARM FRONT THROUGH
KS...SO FORECAST IS FOR SCH RW ISO T EAST...WITH CHANCES FOR LATE
DAY/EVENING T IN THE WEST WHERE BEST POTENTIAL FOR ANY SEVERE WX WILL
BE. MOIST ENVIRONMENT THURS NIGHT/FRI MORNING...SO EXPECTING LOW
CLOUDS AND FOG. CHANCES OF CONVECTION LATE FRIDAY...WITH MODELS
DIMINISHING THREAT OVERNIGHT. HEIGHTS RISE SAT THROUGH MON...SO WARM
WEEKEND WITH PERHAPS A FEW AFTERNOON T...ESPECIALLY SAT AFT/EVE. SUN
THROUGH TUES KEPT DRY IN GRIDS...ALTHOUGH UNSTABLE ATM WILL ALLOW FOR
CHANCES WHICH WILL NEED TO BE BETTER DEFINED WITH FUTURE MODELS RUNS.
TEMPS CLOSE TO MEX IN EXTENDED AS GFS ENSEMBLE GUIDANCE WITHIN 1 STDV
WITH EXCEPTION OF TUES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
04Z NEZ056>059-069>071.

&&

JMC
Hazardous weather outlook, Jun 15, 2:41 PM MDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT WED JUN 15 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-161040-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
341 PM CDT WED JUN 15 2005

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHWEST NEBRASKA THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

SOUTHERLY FLOW HAS BROUGHT AN INCREASE OF MOISTURE AND AN UNSTABLE
ATMOSPHERE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
WESTERN NEBRASKA...MAINLY WEST OF A VALENTINE TO BURWELL LINE. THE
PRIMARY THREAT WILL BE LARGE HAIL.

ANOTHER CONCERN WILL BE THE SLOW MOVEMENT OF THUNDERSTORMS AND THE
POTENTIAL FOR HEAVY RAINFALL. THE GROUND REMAINS SATURATED THUS
INTENSE RAINFALL MAY CAUSE SOME MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE ENTIRE OUTLOOK AREA
THURSDAY AFTERNOON AND THURSDAY NIGHT. ALTHOUGH SEVERE THUNDERSTORMS
WILL BE POSSIBLE ANYWHERE IN THE OUTLOOK AREA...THE MOST FAVORABLE
AREA FOR ORGANIZED THUNDERSTORMS WILL BE WEST OF A LINE FROM
SPRINGVIEW IN KEYA PAHA COUNTY...TO NORTH PLATTE IN LINCOLN
COUNTY...TO CURTIS IN FRONTIER COUNTY. ANY THUNDERSTORMS WHICH FORM
MAY PRODUCE LARGE HAIL.

THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE DAY FRIDAY AS A MID
LEVEL DISTURBANCE MOVES EASTWARD TOWARD THE MISSOURI RIVER VALLEY BY
EVENING.

FOR SATURDAY AND BEYOND...AN UPPER LEVEL RIDGE WILL STRENGTHEN ACROSS
THE OUTLOOK AREA...WHICH SHOULD ACT TO SUFFICIENTLY SUPPRESS
THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS PORTION OF
WESTERN NEBRASKA...AND AGAIN OVER THE ENTIRE OUTLOOK AREA LATE
THURSDAY AFTERNOON AND THURSDAY NIGHT.

MASEK

In the hours before

Special weather statement, Jun 15, 8:42 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM CDT WED JUN 15 2005

NEZ056>059-069>071-160342-
CHASE NE-DEUEL NE-FRONTIER NE-HAYES NE-KEITH NE-LINCOLN NE-
PERKINS NE-
INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...CURTIS...GRANT...
HAYES CENTER...IMPERIAL...NORTH PLATTE AND OGALLALA
942 PM CDT WED JUN 15 2005

THE SEVERE THUNDERSTORM WATCH FOR CHASE...DEUEL...FRONTIER...
HAYES...KEITH...LINCOLN AND PERKINS COUNTIES OF SOUTHWEST NEBRASKA
HAS BEEN CANCELLED. THE THREAT FOR SEVERE WEATHER THIS EVENING HAS
DIMINISHED. OTHER THUNDERSTORMS ARE EXPECTED IN WESTERN AND SOUTHWEST
NEBRASKA AROUND 11 PM MDT (MIDNIGHT CDT).

SPRINGER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:07 AM MDTSevere Thunderstorm WarningLBFBrown30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.